Alert archive / Virginia / Flash Flood Warnings in 2019
Flash Flood Warning 2, NWS Wakefield, VA
NWS Wakefield, VA issued this flash flood warning at Jun 7, 2019, 1:54 PM EDT for Charles City County, Henrico County, New Kent County, Virginia. It was in force for 6 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 7, 2019, 1:54 PM EDT (17:54 UTC)
- Expired
- Jun 7, 2019, 8:00 PM EDT
- In force
- 6 hr
- Issued by
- NWS Wakefield, VA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Charles City County, VA, Henrico County, VA, New Kent County, VA
The radar
The Norfolk radar (KAKQ), 52 km from the middle of the area, began a volume at 17:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 7, 3:15 PM EDT | FLASH FLOOD | 2 Sw Wayside, VA | PORTION OF ROUTE 5 CLOSED JUST PAST ROXBURY RD DUE TO HIGH WATER ON ROADWAY. |
| Jun 7, 3:17 PM EDT | FLOOD | 3 Sw Roxbury, VA | HIGH WATER REPORTED ON OLD UNION RD, JUST OFF ROXBURY RD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 81 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 12:00Z, 5.9 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 9 J/kg
- Mixed-layer CIN
- -102 J/kg
- Mixed-layer LCL
- 911 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 48 m²/s²
- 0-3 km storm-relative helicity
- 92 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
352
WGUS51 KAKQ 071754
FFWAKQ
VAC036-087-127-072100-
/O.NEW.KAKQ.FF.W.0002.190607T1754Z-190607T2100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Wakefield VA
154 PM EDT Fri Jun 7 2019
The National Weather Service in Wakefield has issued a
* Flash Flood Warning for...
Northwestern Charles City County in east central Virginia...
West central New Kent County in east central Virginia...
Southeastern Henrico County in central Virginia...
* Until 500 PM EDT.
* At 153 PM EDT, Doppler radar and automated rain gauges indicated
thunderstorms producing heavy rain across the warned area.
Automated rain gauges show in excess of 4 inches of rain has
already fallen in places. Flash flooding is occuring or expected
to begin shortly.
* Some locations that will experience flooding include...
Roxbury, Adkins Store, Bottoms Bridge, Wrights Corner, Wayside,
Mountcastle, Barnetts, Elko, Sandston, New Kent Airport and
Glendale.
Additional rainfall amounts of one to two inches are possible in the
warned area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
A Flash Flood Warning means that flooding is imminent or occurring.
If you are in the warned area move to higher ground immediately.
Residents living along streams and creeks should take immediate
precautions to protect life and property.
Please report flooding by calling 757-899-2415, posting to the NWS
Wakefield Facebook page, or using Twitter @NWSWAKEFIELDVA.
&&
LAT...LON 3746 7733 3753 7727 3751 7705 3734 7710
3735 7725 3738 7725 3738 7727 3735 7727
3736 7730 3738 7731 3739 7730 3741 7730
3738 7732 3738 7734 3739 7734
$$
Butner4 follow-up statements
924
WGUS71 KAKQ 071917
FFSAKQ
Flash Flood Statement
National Weather Service Wakefield VA
317 PM EDT Fri Jun 7 2019
VAC036-087-127-072100-
/O.CON.KAKQ.FF.W.0002.000000T0000Z-190607T2100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Charles City VA-New Kent VA-Henrico VA-
317 PM EDT Fri Jun 7 2019
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 500 PM EDT FOR
NORTHWESTERN CHARLES CITY...WEST CENTRAL NEW KENT AND SOUTHEASTERN
HENRICO COUNTIES...
At 315 PM EDT, local law enforcement reported numerous road closures
and high water across the warned area. Flash flooding is already
occurring. Exercise extreme caution if you must travel in the warned
area.
Some locations that will experience flooding include...
Roxbury, Adkins Store, Bottoms Bridge, Wrights Corner, Wayside,
Mountcastle, Barnetts, Elko, Sandston, New Kent Airport and Glendale.
Up to 4 to 5 inches of rain has fallen across the warned area with
additional rainfall of up to one inch possible.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
A Flash Flood Warning means that flooding is imminent or occurring.
If you are in the warned area move to higher ground immediately.
Residents living along streams and creeks should take immediate
precautions to protect life and property.
&&
LAT...LON 3746 7733 3753 7727 3751 7705 3734 7710
3735 7725 3738 7725 3738 7727 3735 7727
3736 7730 3738 7731 3739 7730 3741 7730
3738 7732 3738 7734 3739 7734
$$
Butner084
WGUS51 KAKQ 072039
FFWAKQ
VAC036-087-127-080000-
/O.EXT.KAKQ.FF.W.0002.000000T0000Z-190608T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Wakefield VA
439 PM EDT Fri Jun 7 2019
The National Weather Service in Wakefield has extended the
* Flash Flood Warning for...
Northwestern Charles City County in east central Virginia...
West central New Kent County in east central Virginia...
Southeastern Henrico County in central Virginia...
* Until 800 PM EDT.
* At 436 PM EDT, local law enforcement reported that flash flooding
continues over the warned area. Numerous roadways remain closed or
covered with water. Please continue to exercise extreme caution if
you must travel within the warned area.
* Some locations that will experience flooding include...
Roxbury, Adkins Store, Bottoms Bridge, Wrights Corner, Wayside,
Mountcastle, Barnetts, Elko, Sandston, New Kent Airport and
Glendale.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
A Flash Flood Warning means that flooding is imminent or occurring.
If you are in the warned area move to higher ground immediately.
Residents living along streams and creeks should take immediate
precautions to protect life and property.
Please report flooding by calling 757-899-2415, posting to the NWS
Wakefield Facebook page, or using Twitter @NWSWAKEFIELDVA.
&&
LAT...LON 3746 7733 3753 7727 3751 7705 3734 7710
3735 7725 3738 7725 3738 7727 3735 7727
3736 7730 3738 7731 3739 7730 3741 7730
3738 7732 3738 7734 3739 7734
$$
Butner748
WGUS71 KAKQ 072350 RRB
FFSAKQ
Flash Flood Statement
National Weather Service Wakefield VA
750 PM EDT Fri Jun 7 2019
VAC036-087-127-080000-
/O.EXP.KAKQ.FF.W.0002.000000T0000Z-190608T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Charles City VA-New Kent VA-Henrico VA-
750 PM EDT Fri Jun 7 2019
...THE FLASH FLOOD WARNING FOR NORTHWESTERN CHARLES CITY...WEST
CENTRAL NEW KENT AND SOUTHEASTERN HENRICO COUNTIES WILL EXPIRE AT 800
PM EDT FRIDAY...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed any remaining road closures.
LAT...LON 3746 7733 3753 7727 3751 7705 3734 7710
3735 7725 3738 7725 3738 7727 3735 7727
3736 7730 3738 7731 3739 7730 3741 7730
3738 7732 3738 7734 3739 7734
$$
Butner194
WGUS71 KAKQ 072350 RRC
FFSAKQ
Flash Flood Statement
National Weather Service Wakefield VA
750 PM EDT Fri Jun 7 2019
VAC036-087-127-080000-
/O.EXP.KAKQ.FF.W.0002.000000T0000Z-190608T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Charles City VA-New Kent VA-Henrico VA-
750 PM EDT Fri Jun 7 2019
...THE FLASH FLOOD WARNING FOR NORTHWESTERN CHARLES CITY...WEST
CENTRAL NEW KENT AND SOUTHEASTERN HENRICO COUNTIES WILL EXPIRE AT 800
PM EDT FRIDAY...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed any remaining road closures.
LAT...LON 3746 7733 3753 7727 3751 7705 3734 7710
3735 7725 3738 7725 3738 7727 3735 7727
3736 7730 3738 7731 3739 7730 3741 7730
3738 7732 3738 7734 3739 7734
$$
05What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before this flash flood warning went out at Jun 7, 10:59 AM EDT, 2 hours 55 minutes earlier.
Area forecast discussion, Jun 7, 10:59 AM EDT, 2 hours 55 minutes before
AREA FORECAST DISCUSSION National Weather Service Wakefield VA 1059 AM EDT Fri Jun 7 2019 .SYNOPSIS... A frontal boundary will drop south through the local area during today, reaching North Carolina late this afternoon. The front then becomes nearly stationary over the Carolinas this weekend as high pressure resides over New England. && .NEAR TERM /THROUGH TONIGHT/... As of 1050 AM EDT Friday... Late this morning, a frontal boundary was dropping south thru the CWA, helping to be a focus for enhancing showers over central and scentral VA. That boundary will sink southward and into NC later this aftn, and will continue to be a focus for more showers and possible tstms over most of the area. The VA nrn neck, and the Lower MD and VA ern shore locations will have the lower chances for pcpn, esply the Lower MD ern shore. The remainder of the CWA will have likely PoPs, and any heavier showers could cause minor street flooding or minor flooding of poor drainage areas. Highs today will range from the mid 70s to lower 80s. && .SHORT TERM /SATURDAY THROUGH SUNDAY/... As of 1050 AM EDT Friday... Frontal boundary will push farther south thru NC tonight, resulting in higher PoPs and heavier showers getting shunted farther SSW. Lows tonight will range from the mid 60s to near 70. Sat will be the drier of the 2 days this weekend. The front will still remain stalled over the Carolinas, while a NE or E flow will continue over the region, as high pressure remains over or just off the New England coast. A sfc low will develop along the stalled front just off the northern NC coast late tonight thru Sat, then it weakens during Sun as the flow becomes ESE. This continued moisture flow will help to maintain at least chc to likely PoPs over srn half of the region during Sat, then increasing PoPs for all locations again during Sun. Highs will range from the mid 70s to lower 80s Sat and Sun. && .LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/... As of 345 AM EDT FRIDAY... The best chance for rain acrs the entire area this weekend still looks to be during Sun/Sun night, as the New England ridge finally starts to break down as the upper low over the MS Vly opens up and starts to slowly move east. This will cause the flow to become more southerly across the area which should allow for the moisture over the southeastern states to finally move north. Will generally maintain similar PoPs to the previous forecast with chance PoPs Saturday Night across much of the area except likely southwest. Will go with likely PoPs for the entire forecast area Sunday as the best moisture and lift moves across the area. Some drying tries to move into the SE part of the forecast area Sunday night which may allow for decreased chances for precip for areas SE of Richmond. However, onshore flow will persist across the MD eastern shore as the GFS suggests a weak surface low may develop along the front just offshore and the 850mb front will be over the southern Chesapeake Bay. As such, will go with likely pops across the MD eastern shore and west of I-95, and chance Pops across the Tidewater and NE NC. Will increase PoPs again Monday afternoon to likely for this area as there will likely be some afternoon/evening convection in response to the daytime heating. Latest 00z guidance from both the GFS and ECMWF show the front moving across the forecast area Tuesday, although the ECMWF is faster. Will therefore maintain the likely pops, but will decrease PoPs to chance in the afternoon across the MD eastern shore where FROPA will be first. Temps will generally be in the low-mid 80s for highs Sun-Tue, although Monday will be the warmest day especially across the southeast. Lows will be quite mild with upper 60s/lower 70s. . Some lingering showers (mainly along the coast) on Wednesday, and will keep Chc PoP in place. Pattern looks to calm down a bit as we get into the later stages of next week. && .AVIATION /15Z FRIDAY THROUGH TUESDAY/... As of 300 AM EDT Friday... VFR conditions are present tonight with linger mid-level clouds at KPHF/KORF/KECG. More showers and possible tstms will be likely over the srn half of the region during Fri, esply affecting PHF/ORF/ECG, as the frontal boundary sags thru the area into NC. MVFR Cigs possible in these areas. Outlook...Pattern stays active for the next several days with high chances for pcpn affecting the srn portions of the region Fri night thru Sun, and increasing chances for nrn/NE portions late Sat thru Sun. && .MARINE... As of 330 AM EDT Friday... A frontal boundary will sag slowly south across the waters today, reaching the southern coastal waters around midday, then pushing south of the local waters this afternoon. Early this morning, winds are generally out of the WSW 5-15 kt, except NE along the MD coast where the front is just starting to enter the local waters. As the front moves south today, NE winds behind it will increase to 10-15 kt. Seas 2-3 ft; waves in the Bay 1-2 ft. Winds will remain onshore for an extended period into the weekend with high pressure to the north and a coastal trough developing along the Carolina coast. ENE winds of 10 to 20 knots expected through the weekend. In addition, increased onshore flow will also allow for seas to build to 4 to 7 feet (highest north) and waves in the Bay of 2 to 3 feet with up to 4 feet at the mouth of the Bay. SCAs will likely be needed by later Saturday into Sunday given the elevated winds and seas. Unsettled conditions and elevated seas likely continue into early next week. && .TIDES/COASTAL FLOODING... As of 330 AM EDT Friday... Persistent ENE flow develops this weekend leading to increased water levels along the Atlantic coast and eventually up the Chesapeake Bay. There's the potential for minor tidal flooding by late Sunday or Monday. && .AKQ WATCHES/WARNINGS/ADVISORIES... MD...None. NC...None. VA...None. MARINE...None. && SYNOPSIS...TMG NEAR TERM...TMG SHORT TERM...CP LONG TERM...MAM/MRD AVIATION...TMG/CP MARINE...AJB/JDM TIDES/COASTAL FLOODING...AKQ
Hazardous weather outlook, Jun 7, 11:22 AM EDT, 2 hours 32 minutes before
Hazardous Weather Outlook National Weather Service Wakefield VA 1122 AM EDT Fri Jun 7 2019 MDZ021>024-VAZ048-062-064-075>078-082>086-090-509>512-515>525-081530- Dorchester-Wicomico-Somerset-Inland Worcester-Fluvanna-Goochland- Caroline-Westmoreland-Richmond-Northumberland-Lancaster-Charles City- New Kent-Gloucester-Middlesex-Mathews-James City-Western Louisa- Eastern Louisa-Western Hanover-Eastern Hanover- Western Henrico (Including the City of Richmond)-Eastern Henrico- Western King William-Eastern King William-Western King and Queen- Eastern King and Queen-Western Essex-Eastern Essex-York-Newport News- Hampton/Poquoson- 1122 AM EDT Fri Jun 7 2019 This Hazardous Weather Outlook is for southeast Maryland, central Virginia, east central Virginia, eastern Virginia, north central Virginia and southeast Virginia. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. MDZ025-VAZ099-100-081530- Maryland Beaches-Accomack-Northampton- 1122 AM EDT Fri Jun 7 2019 ...MODERATE RIP CURRENT RISK IN EFFECT UNTIL 8 PM EDT THIS EVENING... This Hazardous Weather Outlook is for southeast Maryland, eastern Virginia and southeast Virginia. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. MODERATE RIP CURRENT RISK. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ012>017-030>032-102-VAZ060-061-065>069-079>081-087>089-092-093- 095>098-513-514-081530- Northampton-Hertford-Gates-Pasquotank-Camden-Western Currituck- Bertie-Chowan-Perquimans-Eastern Currituck-Prince Edward-Cumberland- Mecklenburg-Lunenburg-Nottoway-Amelia-Powhatan-Brunswick-Dinwiddie- Prince George-Greensville-Sussex-Surry-Southampton-Isle of Wight- Norfolk/Portsmouth-Suffolk-Chesapeake-Virginia Beach- Western Chesterfield-Eastern Chesterfield (Including Col. Heights)- 1122 AM EDT Fri Jun 7 2019 This Hazardous Weather Outlook is for northeast North Carolina, central Virginia, south central Virginia and southeast Virginia. .DAY ONE...This afternoon and tonight. Moist onshore flow coupled with a frontal boundary over the area and into the Carolinas will result in showers and scattered thunderstorms this afternoon into tonight. Rainfall may be locally heavy at times. This may cause some minor flooding, especially in poorly drained areas. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jun 7, 12:34 PM EDT, 1 hour 20 minutes before
Special Weather Statement
National Weather Service Wakefield VA
1234 PM EDT Fri Jun 7 2019
VAZ516-071715-
Eastern Henrico-
1234 PM EDT Fri Jun 7 2019
...A THUNDERSTORM WITH HEAVY RAIN WILL AFFECT SOUTHEASTERN HENRICO
COUNTY...
At 1234 PM EDT, a thunderstorm with heavy rain was located 7 miles
south of Highland Springs, moving northeast at 5 mph.
Wind gusts in excess of 30 mph are possible with this storm.
Rainfall amounts of up to 1 inch are possible with this storm.
Locations impacted include...
Highland Springs, Richmond International, Fair Oaks, Varina, Elko,
Sandston, Glendale and Montrose.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike more than 10 miles away from a thunderstorm.
Seek a safe shelter inside a building or vehicle.
LAT...LON 3756 7734 3753 7724 3751 7720 3749 7718
3742 7721 3739 7724 3741 7733 3744 7738
TIME...MOT...LOC 1634Z 215DEG 5KT 3745 7730
ButnerSpecial weather statement, Jun 7, 12:47 PM EDT, 1 hour 7 minutes before
Special Weather Statement
National Weather Service Wakefield VA
1247 PM EDT Fri Jun 7 2019
VAZ090-523>525-071730-
Hampton/Poquoson-Newport News-York-James City-
1247 PM EDT Fri Jun 7 2019
...A LINE OF SHOWERS WITH HEAVY RAIN WILL AFFECT SOUTHEASTERN YORK
AND SOUTHEASTERN JAMES CITY COUNTIES...THE CITY OF POQUOSON...THE
CITY OF HAMPTON AND THE CITY OF NEWPORT NEWS...
At 1246 PM EDT, showers with heavy rain were located along a line
extending from Lee Hall to Hampton University. Movement was northeast
at 10 mph.
Rainfall amounts of up to 1 inch or more are possible with these
showers.
Locations impacted include...
Newport News, Hampton, Hampton University, Langley AFB, Christopher
Newport University, Patrick Henry Field, Virginia Institute For
Marine Sciences, Seaford, Gloucester Point, Northampton, Busch
Gardens, Buckroe Beach, Grand View, Lee Hall, Denbigh, Tabb, Grove,
Beaconsdale, Lackey and Oriana.
Motorists should use extra caution in the vicinity of these showers.
Be prepared for rapid changes in weather and road conditions. Heavy
rain could cause ponding of water on roads, and possible minor
flooding of ditches and poor drainage areas.
LAT...LON 3705 7626 3698 7640 3720 7668 3731 7658
3727 7652 3727 7651 3725 7650 3725 7649
3712 7626 3709 7625
TIME...MOT...LOC 1646Z 203DEG 8KT 3719 7660 3702 7634
joSpecial weather statement, Jun 7, 1:17 PM EDT, 37 minutes before
Special Weather Statement National Weather Service Wakefield VA 117 PM EDT Fri Jun 7 2019 VAZ082-083-516-071800- Charles City-New Kent-Eastern Henrico- 117 PM EDT Fri Jun 7 2019 ...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN CHARLES CITY AND SOUTHWESTERN NEW KENT COUNTIES... At 116 PM EDT, strong thunderstorms were clustered over Roxbury. the storm is nearly stationary. Wind gusts in excess of 30 mph are possible with this storm. Rainfall amounts of 1 to 2 inches are possible with this storm. Locations impacted include... Talleysville, Roxbury, Adkins Store, Bottoms Bridge, Quinton, Wrights Corner, Browns Corner, Mountcastle, Elko, New Kent Airport and Colonial Downs. Torrential rainfall is also occurring with this storm, and may cause localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike more than 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. LAT...LON 3737 7711 3742 7724 3756 7719 3751 7701 TIME...MOT...LOC 1716Z 222DEG 2KT 3744 7718 Butner
Special weather statement, Jun 7, 1:46 PM EDT, 8 minutes before
Special Weather Statement
National Weather Service Wakefield VA
146 PM EDT Fri Jun 7 2019
NCZ014>017-031-032-071830-
Pasquotank-Camden-Gates-Perquimans-Western Currituck-Chowan-
146 PM EDT Fri Jun 7 2019
...AN AREA OF THUNDERSTORMS WITH HEAVY RAIN WILL AFFECT SOUTHEASTERN
CAMDEN...PASQUOTANK...PERQUIMANS...SOUTHEASTERN GATES...CENTRAL
CURRITUCK AND EASTERN CHOWAN COUNTIES...
At 144 PM EDT, thunderstorms with heavy rain were clustered from
Whitehall Shores to near Belvidere. Movement was east at 15 mph.
Rainfall amounts of 1 to 2 inches are possible with these storms.
Locations impacted include...
Elizabeth City, Camden, Hertford, Winfall, Elizabeth City State
University, Weeksville, Chapanoke, Snug Harbor, Nixonton, Shiloh,
Belvidere, Indiantown, Burgess, Old Trap, Whitehall Shores,
Pasquotank, Saint Johns, Parkville, Yeopim Station and Jacocks.
If you see lightning or hear thunder, you are at risk! Take shelter
indoors immediately. If you cannot find shelter in a building a
vehicle provides safety from lightning.
Motorists should use extra caution in the vicinity of these storms.
Be prepared for rapid changes in weather and road conditions. Heavy
rain could cause ponding of water on roads, and possible minor
flooding of ditches and poor drainage areas.
LAT...LON 3601 7653 3641 7661 3641 7591 3617 7589
3616 7593 3618 7600 3614 7600 3615 7606
3614 7607 3614 7610 3613 7611 3612 7617
3610 7621 3611 7627 3608 7633 3608 7644
3607 7641 3602 7647
TIME...MOT...LOC 1744Z 271DEG 12KT 3630 7613 3631 7650
EIThe office that day
Everything else NWS Wakefield, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 7, 10:29 AM EDT | Areal Flood Advisory | AKQ | Chesterfield | 3 hr |
| Jun 7, 11:46 AM EDT | Areal Flood Advisory | AKQ | Chesterfield, Henrico, City of Richmond | 119 min |
| Jun 7, 11:52 AM EDT | Areal Flood Advisory | AKQ | Chesterfield, Henrico, City of Richmond | 113 min |
| Jun 7, 12:34 PM EDT | Special Weather Statement | AKQ | Henrico | 41 min |
| Jun 7, 12:47 PM EDT | Special Weather Statement | AKQ | City of Hampton, City of Newport News, City of Poquoson | 43 min |
| Jun 7, 12:48 PM EDT | Areal Flood Advisory | AKQ | Hanover, Henrico, New Kent | 3 hr |
| Jun 7, 1:06 PM EDT | Areal Flood Advisory | AKQ | James City, York, City of Hampton, City of Newport News, City of Poquoson | 114 min |
| Jun 7, 1:17 PM EDT | Special Weather Statement | AKQ | New Kent | 43 min |
| Jun 7, 1:43 PM EDT | Areal Flood Advisory | AKQ | Goochland, Hanover, Henrico | 2 hr |
| Jun 7, 2:00 PM EDT | Areal Flood Advisory | AKQ | Charles City, Gloucester, James City, New Kent, York, City of Williamsburg | 3 hr |
| Jun 7, 2:08 PM EDT | Flash Flood Warning | AKQ | Henrico | 6 hr |
| Jun 7, 2:31 PM EDT | Areal Flood Advisory | AKQ | Chesterfield, Hanover, Henrico, City of Richmond | 5 hr |
| Jun 7, 2:31 PM EDT | Flash Flood Warning | AKQ | Charles City, New Kent | 5 hr |
| Jun 7, 2:50 PM EDT | Areal Flood Advisory | AKQ | City of Chesapeake, City of Norfolk, City of Virginia Beach | 115 min |
| Jun 7, 2:59 PM EDT | Areal Flood Advisory | AKQ | York, City of Hampton, City of Newport News, City of Poquoson | 2 hr |
| Jun 7, 3:04 PM EDT | Areal Flood Advisory | AKQ | Caroline, Hanover | 3 hr |
| Jun 7, 3:15 PM EDT | Small Craft Advisory | AKQ | 4 days | |
| Jun 7, 3:24 PM EDT | Flash Flood Warning | AKQ | City of Chesapeake, City of Norfolk | 6 hr |
| Jun 7, 3:35 PM EDT | Flash Flood Warning | AKQ | James City | 3 hr |
| Jun 7, 3:44 PM EDT | Areal Flood Advisory | AKQ | City of Chesapeake, City of Portsmouth, City of Suffolk | 3 hr |
| Jun 7, 4:02 PM EDT | Flash Flood Warning | AKQ | City of Chesapeake, City of Suffolk | 3 hr |
| Jun 7, 4:12 PM EDT | Flash Flood Warning | AKQ | Hanover | 3 hr |
| Jun 7, 4:14 PM EDT | Areal Flood Advisory | AKQ | Surry, Sussex | 3 hr |
| Jun 7, 4:22 PM EDT | Areal Flood Advisory | AKQ | Brunswick | 3 hr |
| Jun 7, 4:59 PM EDT | Areal Flood Advisory | AKQ | City of Hampton | 2 hr |
| Jun 7, 5:01 PM EDT | Areal Flood Advisory | AKQ | Isle of Wight, Southampton, City of Franklin | 119 min |
| Jun 7, 5:30 PM EDT | Areal Flood Advisory | AKQ | Dinwiddie, Prince George, Sussex | 6 hr |
| Jun 7, 5:34 PM EDT | Areal Flood Advisory | AKQ | City of Norfolk, City of Portsmouth, City of Virginia Beach | 3 hr |
| Jun 7, 5:59 PM EDT | Flash Flood Warning | AKQ | City of Norfolk | 3 hr |
| Jun 7, 6:35 PM EDT | Areal Flood Warning | AKQ | Hanover | 4 hr |
| Jun 7, 7:00 PM EDT | Areal Flood Advisory | AKQ | Surry, Sussex | 3 hr |
Nearby
Flash Flood Warnings in Virginia, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.